Alert archive / Colorado / Flash Flood Warnings in 2022
Flash Flood Warning 26, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this flash flood warning at Jul 24, 2022, 2:23 PM MDT for Larimer County, Colorado. It was in force for 3 hr. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 24, 2022, 2:23 PM MDT (20:23 UTC)
- Expired
- Jul 24, 2022, 5:30 PM MDT
- In force
- 3 hr
- Issued by
- NWS Denver/Boulder, CO
- Area
- Storm-based polygon
- Flood severity
- None
County Larimer County, CO
The radar
The Cheyenne radar (KCYS), 88 km from the middle of the area, began a volume at 20:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 24, 3:20 PM MDT | FLASH FLOOD | 2 Ne Glen Haven, CO | WATER OVER BLACK CREEK DRIVE. CULVERT WASHED OUT. |
| Jul 24, 3:29 PM MDT | FLOOD | 1 Ene Glen Haven, CO | CR 43 AT STREAMSIDE DR (THE RETREAT) IS CLOSED. SHEEP CREEK HAS OVERTOPPED 44H ALONG THE BUCKHORN. THE MILLER FORK IS OVER CR 43. 0.91 AT SLEEP HOLLOW RAINFALL GAUGE IN BIG T CANYON. PANORAMA PEAK GAUGE JUST EAST OF ESTES RECORDED 0.27 IN 8 MINUTES. THEN 0.35 |
| Jul 24, 3:29 PM MDT | FLASH FLOOD | 1 Ene Glen Haven, CO | CORRECTS PREVIOUS FLOOD REPORT FROM 1 ENE GLEN HAVEN. THE MILLER FORK IS OVER CR 43 AT STREAMSIDE DR AT THE RETREAT. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 57 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Grand Junction, CO (KGJT), launched 12:00Z, 8.4 hours before the alert went out and 304 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4 J/kg
- Mixed-layer CIN
- -306 J/kg
- Mixed-layer LCL
- 2528 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 39 m²/s²
- 0-3 km storm-relative helicity
- 33 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
262
WGUS55 KBOU 242023
FFWBOU
COC069-242330-
/O.NEW.KBOU.FF.W.0026.220724T2023Z-220724T2330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Denver CO
223 PM MDT Sun Jul 24 2022
The National Weather Service in Denver has issued a
* Flash Flood Warning for...
Central Larimer County in north central Colorado...
* Until 530 PM MDT.
* At 223 PM MDT, Doppler radar indicated thunderstorms producing
heavy rain will move into the Retreat area of the Cameron Peak
burn area through 2:45 pm, and continue north across Crystal
Mountain. The expected rainfall rate is 0.5 to 0.75 inches in 30
minutes. Flash flooding is expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, gulches,
roads, and poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
mainly rural areas of Central Larimer County
This includes the following additional locations...
Box Prairie, Upper Buckhorn along County Road 44H, Moondance Way,
Stringtown Gulch, Crystal Mountain, The Retreat and Storm Mountain.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Move to higher ground now. Act quickly to protect your life.
Heavy Rainfall will cause flash flooding of small creeks, streams,
and ditches in the affected part of the Cameron Peak burn area. Rock
slides or debris flows can also be expected across rural roads.
&&
LAT...LON 4056 10554 4058 10549 4059 10543 4055 10529
4046 10528 4045 10538 4047 10554 4051 10551
FLASH FLOOD...RADAR INDICATED
EXPECTED RAINFALL RATE...0.5-0.75 INCHES IN 30 MINUTES
$$
Hanson3 follow-up statements
903
WGUS75 KBOU 242039
FFSBOU
Flash Flood Statement
National Weather Service Denver CO
239 PM MDT Sun Jul 24 2022
COC069-242330-
/O.CON.KBOU.FF.W.0026.000000T0000Z-220724T2330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Larimer CO-
239 PM MDT Sun Jul 24 2022
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 530 PM MDT THIS
AFTERNOON FOR CENTRAL LARIMER COUNTY...
At 239 PM MDT, Doppler radar indicated thunderstorms producing heavy
rain moving across Glen Haven into the Retreat area of the Cameron
Peak burn area. The expected rainfall rate is 0.5 to 0.75 inches in
30 minutes. Flash flooding is expected to begin shortly.
HAZARD...Life threatening flash flooding. Thunderstorms producing
flash flooding.
SOURCE...Radar.
IMPACT...Life threatening flash flooding of creeks and streams,
roads, and low lying areas.
Some locations that will experience flash flooding include...
mainly rural areas of Central Larimer County
This includes the following additional locations...
Box Prairie, Upper Buckhorn along County Road 44H, Moondance Way,
Stringtown Gulch, Crystal Mountain, The Retreat and Storm Mountain.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Move to higher ground now. Act quickly to protect your life.
Heavy Rainfall will cause flash flooding of small creeks, streams,
and ditches in the affected part of the Cameron Peak burn area. Rock
slides or debris flows can also be expected across rural roads.
&&
LAT...LON 4056 10554 4058 10549 4059 10543 4055 10529
4046 10528 4045 10538 4047 10554 4051 10551
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
EXPECTED RAINFALL RATE...0.5-0.75 INCHES IN 30 MINUTES
$$
Hanson184
WGUS75 KBOU 242226
FFSBOU
Flash Flood Statement
National Weather Service Denver CO
426 PM MDT Sun Jul 24 2022
COC069-242330-
/O.CON.KBOU.FF.W.0026.000000T0000Z-220724T2330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Larimer CO-
426 PM MDT Sun Jul 24 2022
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 530 PM MDT THIS
AFTERNOON FOR CENTRAL LARIMER COUNTY...
At 426 PM MDT, Doppler radar indicated rain continues in the warning
area. Between 0.5 and 1 inch of rain has fallen, and additional
rainfall amounts up to a quarter inch are possible in the warned
area. Earlier flash flooding in The Retreat and on Buckhorn Road has
begun to subside. Flood waters will continue to diminish over the
next hour.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, gulches,
roads, and poor drainage and low-lying areas.
Some locations that will experience flash flooding include...
Southeast portion of the Cameron Peak Burn Area.
This includes the following additional locations...
Box Prairie, Upper Buckhorn along County Road 44H, Moondance Way,
Stringtown Gulch, Crystal Mountain, The Retreat and Storm Mountain.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive into flooded roadways, and beware of rock slides and
debris flows causing travel hazards.
Heavy Rainfall has caused flash flooding of small creeks, streams,
and ditches in the affected part of the Cameron Peak burn area. Rock
slides or debris flows can also be expected across rural roads.
&&
LAT...LON 4056 10554 4058 10549 4059 10543 4055 10529
4046 10528 4045 10538 4047 10554 4051 10551
FLASH FLOOD...RADAR INDICATED
$$
Hanson768
WGUS75 KBOU 242323
FFSBOU
Flash Flood Statement
National Weather Service Denver CO
523 PM MDT Sun Jul 24 2022
COC069-242333-
/O.EXP.KBOU.FF.W.0026.000000T0000Z-220724T2330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Larimer CO-
523 PM MDT Sun Jul 24 2022
...FLASH FLOOD WARNING WILL EXPIRE AT 530 PM MDT THIS AFTERNOON FOR
CENTRAL LARIMER COUNTY...
Flood waters have receded. Flooding is no longer expected to pose a
threat. Please continue to heed remaining road closures.
A Flash Flood Watch remains in effect until 1200 AM MDT Monday for
portions of central and north central Colorado.
LAT...LON 4056 10554 4058 10549 4059 10543 4055 10529
4046 10528 4045 10538 4047 10554 4051 10551
$$
HansonWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this flash flood warning went out at Jul 24, 12:12 PM MDT, 2 hours 11 minutes earlier.
Area forecast discussion, Jul 24, 12:12 PM MDT, 2 hours 11 minutes before
Area Forecast Discussion National Weather Service Denver/Boulder CO 1212 PM MDT Sun Jul 24 2022 .UPDATE... Issued at 1155 AM MDT Sun Jul 24 2022 It is pretty moist on the water vapor satellite pictures and the area radars too. Precipitable water values are quite high as well. Current grids have substantial pops for all the CWA this afternoon into this evening, which is reasonable. Current area radars indicate thunderstorms developing over Park, Summit, Clear Creek and Gilpin Counties. Will make a few minor GFE adjustments. All the models show the precipitable water values to stay high through this evening. Will keep the Flash Flood/Flood Watches going as is. && .SHORT TERM...(Today and tonight) Issued at 347 AM MDT Sun Jul 24 2022 ...FLASH FLOOD THREAT INCREASES TODAY... Yesterday evening's rain across most of the forecast area has set the stage for an increased risk of flash flooding today. Low level moisture has increased considerably, with current dewpoints hovering near 60F across all of the plains, and near 50F in the high mountain valleys. In addition, we're still residing in a plume of mid/upper level moisture as indicated on the early morning water vapor imagery. Finally, a shortwave was moving into southern Utah at this time, and that will be timed to reach the forecast area near peak heating. Precipitable water (PW) values have increased about 0.20 to 0.30 inch across most of Colorado in the last 24 hours, per the integrated PW from GPS. Meanwhile, the added low level moisture will mean lowering LCLs and deeper warm cloud depth. In some cases, the warm cloud depth is expected to increase to around 7000 feet over portions of the Palmer Divide, and up to 4000 feet in the higher terrain. Thus, more efficient rain processes are expected today. Also, there appears to be sufficient breaks in the mid level cloud deck to allow for more surface heating and destabilization before more widespread showers and storms develop. In fact, MLCAPE may reach 1000-1400 J/kg over portions of the plains/Palmer Divide, and a good 500 J/kg over the mountains. That will lead to stronger storms, too, and those will be efficient precipitation producers. There's even a Marginal Risk of severe (one or two wet microbursts most likely) from roughly the south/east sections of Denver metro through Lincoln County per SPC, and this seems reasonable considering the above. Given all the above, we think the strongest storms in the mountains and foothills will be capable of producing 1 to 1.5 inches of rain in 30 minutes. If those track over a recent burn scar then significant flash flooding would occur. Thus, a Flash Flood Watch was issued for the burn areas 11 am until midnight (but main threat should be over toward 8 pm). On the plains, a deeper warm cloud depth and even higher moisture content will allow for very heavy/perhaps torrential rain from the strongest storms. Right now, that favors the Palmer Divide area eastward through East Central Colorado where we wouldn't be surprised to see a few storms produce 2-3 inches of rain in an hour or less. HREF Ensemble Probability Matched Mean (PMM) gives fairly high confidence of these totals with a sizable portion of that area showing 3" maxes this evening. As a result, we've issued a Flood Watch for flash flooding there from 3 pm til midnight. We don't see low level moisture eroding that much today given a light diurnal upslope expected, so even the Denver metro area isn't totally in the clear today. Forecaster uncertainty is still moderate at best, considering how slight variations in cloud cover could make a considerable difference in convective development. There are numerous breaks over the mountains and adjacent plains early this morning, but those could fill in too soon considering the upstream satellite imagery and approach of the shortwave. Hope we know more as the day evolves. Otherwise, temperatures will be cooler - most highs in the 80s across the plains. There may be some patchy fog this morning just north of Denver metro where T/Td spreads are close, winds are light, and some clearing has occurred. More widespread low clouds along with some patchy fog expected tonight with a moist upslope and weak Denver Cyclone. .LONG TERM...(Monday through Saturday) Issued at 347 AM MDT Sun Jul 24 2022 Overall no significant adjustments planned in the long term. Some low clouds or fog may linger over the northeast plains through mid morning. The rest of Monday will be drier and warmer. Precipitable water values will decrease across the forecast area, around 0.50 inches in the mountains to 1.20 inches across the plains. A short wave trough will move moving across northern WY Monday morning, as it continues eastward in the afternoon, a drier air will filter into northern CO in the mid/upper levels. The best chance of thunderstorms Monday afternoon will be over the southern portion of the forecast area or along and south of the I-70 corridor. Tuesday and Wednesday, precipitable water values will start to tick up again. In the mountains, 0.5-0.8 inches with values from 1.2 to 1.5 inches over the plains. The upper level ridge will build over the Great Basin into the Central Rockies with a northwesterly flow over CO. Thursday through Saturday, will be cooler and more unsettled. Higher PWAT values will be in place from the Front Range eastward across the plains. A cold front Wednesday night, will usher in cooler temperatures which will persist across the plains through the end of the week starting on Thursday. && .AVIATION...(For the 12Z TAFS through 12Z Monday morning) Issued at 1155 AM MDT Sun Jul 24 2022 The center of the Denver Cyclone looks to be just east of the airport at this time. Models show pretty weak winds the rest of the afternoon. Northeasterlies seem to be the best chance for direction right now. Winds may eventually become more south- later this evening and not true drainage direction overnight. The showers and thunderstorms are still a good bet after 20Z this afternoon. WInd gusts to 35 knots are also possible. As far as ceilings go, there could be some BKN040 this afternoon with the thunderstorms. After 10Z tonight, some models indicate low ceilings below BKN010 and visibilities 2SM BR for a 3 or 4 hours until 15Z Monday morning. && .HYDROLOGY... Issued at 347 AM MDT Sun Jul 24 2022 Precipitable water (PW) values have increased about 0.20 to 0.30 inch across most of Colorado in the last 24 hours, per the integrated PW from GPS. Meanwhile, the added low level moisture will mean lowering LCLs and deeper warm cloud depth. In some cases, the warm cloud depth is expected to increase to around 7000 feet over portions of the Palmer Divide, and up to 4000 feet in the higher terrain. Thus, more efficient rain processes are expected today. Also, there appears to be sufficient breaks in the mid level cloud deck to allow for more surface heating and destabilization before more widespread showers and storms develop. In fact, MLCAPE may reach 1000-1400 J/kg over portions of the plains/Palmer Divide, and a good 500 J/kg over the mountains. That will lead to stronger storms, too, and those will be efficient precipitation producers. Given all the above, we think the strongest storms in the mountains and foothills will be capable of producing 1 to 1.5 inches of rain in 30 minutes. If those track over a recent burn scar then significant flash flooding would occur. Thus, a Flash Flood Watch was issued for the burn areas 11 am until midnight (but main threat should be over toward 8 pm). On the plains, a deeper warm cloud depth and even higher moisture content will allow for very heavy/perhaps torrential rain from the strongest storms. Right now, that favors the Palmer Divide area eastward through East Central Colorado where we wouldn't be surprised to see a few storms produce 2-3 inches of rain in an hour or less. HREF Ensemble Probability Matched Mean (PMM) gives fairly high confidence of these totals with a sizable portion of that area showing 3" maxes this evening. As a result, we've issued a Flood Watch for flash flooding there from 3 pm til midnight. Monday will be drier, with a limited threat from scattered mountain thunderstorms. Tuesday and Wednesday, there will be a bit more moisture with the storm threat focused on the east side of the Front Range. Slow storm motions are possible on these days so there the flash flood threat may be elevated in some of the burn areas. The rest of the week, some increase in storm activity is expected but faster storm motions are also expected which would result in more of a limited flash flood threat in the burn areas. && .BOU WATCHES/WARNINGS/ADVISORIES... Flood Watch from 3 PM MDT this afternoon through this evening for COZ041-046-047-049. Flash Flood Watch through this evening for COZ030-032>035. && UPDATE.......RJK SHORT TERM...Barjenbruch LONG TERM....Cooper AVIATION.....RJK HYDROLOGY....Barjenbruch/Cooper
Hazardous weather outlook, Jul 24, 10:57 AM MDT, 3 hours 26 minutes before
Hazardous Weather Outlook National Weather Service Denver/Boulder CO 1057 AM MDT Sun Jul 24 2022 COZ030>051-251700- Jackson County Below 9000 Feet- West Jackson and West Grand Counties Above 9000 Feet- Grand and Summit Counties Below 9000 Feet- South and East Jackson/Larimer/North and Northeast Grand/ Northwest Boulder Counties Above 9000 Feet- South and Southeast Grand/West Central and Southwest Boulder/ Gilpin/Clear Creek/Summit/North and West Park Counties Above 9000 Feet-Larimer and Boulder Counties Between 6000 and 9000 Feet- Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear Creek/Northeast Park Counties Below 9000 Feet- Central and Southeast Park County- Larimer County Below 6000 Feet/Northwest Weld County- Boulder And Jefferson Counties Below 6000 Feet/West Broomfield County- North Douglas County Below 6000 Feet/Denver/West Adams and Arapahoe Counties/East Broomfield County- Elbert/Central and East Douglas Counties Above 6000 Feet- Northeast Weld County-Central and South Weld County-Morgan County- Central and East Adams and Arapahoe Counties- North and Northeast Elbert County Below 6000 Feet/North Lincoln County- Southeast Elbert County Below 6000 Feet/South Lincoln County- Logan County-Washington County-Sedgwick County-Phillips County- 1057 AM MDT Sun Jul 24 2022 ...FLASH FLOOD WATCH THIS AFTERNOON AND EVENING FOR THE RECENT BURN AREAS, PALMER DIVIDE, AND ADJACENT PLAINS OF EAST CENTRAL COLORADO... This hazardous weather outlook is for northeast and north central Colorado. .DAY ONE...Today and Tonight There is a threat of flash flooding this afternoon and evening for the recent burn areas in the mountains and foothills, as well as locations from the Palmer Divide east and northeast across East Central Colorado. The thunderstorms in the mountains will be capable of producing up to 1.5 inches of rain in 30 minutes. If one of those stronger storms moves over a burn area, significant flash flooding can be expected. On the plains, stronger thunderstorms are expected to develop by mid to late afternoon. The stronger storms will be more numerous over the Palmer Divide and points eastward, and be capable of producing torrential rainfall on the order of 2-3 inches in an hour. Even portions of the Denver metro area and I-25 Corridor could see heavy rain and street flooding. Stay weather aware today and be ready to take action. The storms will decrease through the evening hours, with tranquil weather but patchy fog expected overnight. .DAYS TWO THROUGH SEVEN...Monday through Saturday Monday and Tuesday will be warmer and drier, but there will still be a chance of afternoon and evening thunderstorms both days. The threat of flash flooding in the burn areas will be limited. The rest of the week will be cooler again with a better chance of showers and thunderstorms. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today or tonight. However, any reports of heavy rainfall or flooding will be appreciated.
In the hours before
Special weather statement, Jul 24, 1:37 PM MDT, 46 minutes before
Special Weather Statement
National Weather Service Denver CO
137 PM MDT Sun Jul 24 2022
COZ034-035-038-039-242015-
South and Southeast Grand/West Central and Southwest
Boulder/Gilpin/Clear Creek/Summit/North and West Park Counties Above
9000 Feet CO-
Boulder And Jefferson Counties Below 6000 Feet/West Broomfield County
CO-Larimer and Boulder Counties Between 6000 and 9000 Feet CO-
Larimer County Below 6000 Feet/Northwest Weld County CO-
137 PM MDT Sun Jul 24 2022
...A strong thunderstorm will impact portions of south central
Larimer and central Boulder Counties through 215 PM MDT...
At 136 PM MDT, Doppler radar was tracking a strong thunderstorm over
Ward, or 37 miles northwest of Denver, moving northeast at 25 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Lyons, Nederland, Jamestown, Ward, Raymond, Brainard Lake,
Allenspark, Crisman, Pinewood Springs, Gold Hill, Sunshine,
Summerville, Peaceful Valley, Wallstreet, Salina and Carter Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare for sudden gusty winds. Secure loose objects and move to a
safe shelter inside a building or vehicle.
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4028 10508 3994 10547 4004 10566 4025 10550
4025 10549 4026 10548 4028 10549 4030 10547
4030 10546 4031 10546 4043 10537
TIME...MOT...LOC 1936Z 214DEG 22KT 4006 10551
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
HANSONSpecial weather statement, Jul 24, 1:52 PM MDT, 31 minutes before
Special Weather Statement
National Weather Service Denver CO
152 PM MDT Sun Jul 24 2022
COZ034-036-242030-
South and Southeast Grand/West Central and Southwest
Boulder/Gilpin/Clear Creek/Summit/North and West Park Counties Above
9000 Feet CO-
Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear
Creek/Northeast Park Counties Below 9000 Feet CO-
152 PM MDT Sun Jul 24 2022
...A strong thunderstorm will impact portions of northeastern Park,
southeastern Clear Creek and west central Jefferson Counties through
230 PM MDT...
At 152 PM MDT, Doppler radar was tracking a strong thunderstorm near
Bailey, or 33 miles southwest of Denver, moving north at 10 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Evergreen, Highland Park, Kittredge, Echo Lake, Conifer, Shawnee,
Aspen Park, Brookvale, Pine Junction, Bailey, Harris Park and Indian
Hills.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare for sudden gusty winds. Secure loose objects and move to a
safe shelter inside a building or vehicle.
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3936 10535 3938 10558 3967 10561 3966 10526
TIME...MOT...LOC 1952Z 183DEG 10KT 3945 10546
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
HANSONSpecial weather statement, Jul 24, 2:16 PM MDT, 7 minutes before
Special Weather Statement
National Weather Service Denver CO
216 PM MDT Sun Jul 24 2022
COZ040-041-043-045-242100-
Elbert/Central and East Douglas Counties Above 6000 Feet CO-
Central and South Weld County CO-
Central and East Adams and Arapahoe Counties CO-
North Douglas County Below 6000 Feet/Denver/West Adams and Arapahoe
Counties/East Broomfield County CO-
216 PM MDT Sun Jul 24 2022
...Thunderstorms will develop across portions of south central Weld,
northwestern Elbert, central Arapahoe, northeastern Denver and
central Adams Counties through 300 PM MDT...
At 213 PM MDT, Doppler radar was tracking developing thunderstorms
capable of producing a landspout tornado along a line from Hudson to
Bennett to 10 miles east of Parker, moving northeast at 5 mph.
HAZARD...Landspouts possible.
SOURCE...Radar indicated.
IMPACT...Landspout tornadoes can damage mobile homes, roofs,
vehicles, and trees. Outdoor objects may be tossed about.
Locations impacted include...
Northeastern Aurora, northeastern Denver International Airport,
Lochbuie, Hudson, Bennett, Keenesburg, Manila Village, Prospect
Valley, Strasburg, Milton Reservoir and Roggen.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If a tornado is spotted seek shelter inside a sturdy building.
&&
LAT...LON 4029 10421 4000 10438 3974 10424 3956 10436
3956 10449 3953 10446 3954 10445 3953 10444
3954 10442 3950 10440 3940 10447 3946 10471
3972 10456 3992 10471 4030 10469
TIME...MOT...LOC 2013Z 222DEG 4KT 3977 10446
LANDSPOUT...POSSIBLE
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...<30 MPH
HIRISThe office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 23, 6:37 PM MDT | Areal Flood Advisory | BOU | Larimer | 3 hr |
| Jul 23, 6:47 PM MDT | Areal Flood Advisory | BOU | Grand | 3 hr |
| Jul 23, 7:50 PM MDT | Flash Flood Warning | BOU | Boulder | 2 hr |
| Jul 24, 2:25 AM MDT | Flood Watch | BOU | Arapahoe, Douglas, Elbert, Lincoln, Washington | 18 hr |
| Jul 24, 2:25 AM MDT | Flash Flood Watch | BOU | Boulder, Clear Creek, Gilpin, Grand, Jackson, Jefferson and 3 more | 18 hr |
| Jul 24, 1:37 PM MDT | Special Weather Statement | BOU | Boulder | 38 min |
| Jul 24, 1:52 PM MDT | Special Weather Statement | BOU | Jefferson | 38 min |
| Jul 24, 2:16 PM MDT | Special Weather Statement | BOU | Adams, Arapahoe | 44 min |
| Jul 24, 2:51 PM MDT | Special Weather Statement | BOU | Weld | 39 min |
| Jul 24, 3:01 PM MDT | Special Weather Statement | BOU | Adams, Arapahoe | 59 min |
| Jul 24, 3:06 PM MDT | Special Weather Statement | BOU | Morgan | 39 min |
| Jul 24, 3:34 PM MDT | Areal Flood Advisory | BOU | Morgan, Weld | 3 hr |
| Jul 24, 3:46 PM MDT | Special Weather Statement | BOU | Morgan | 44 min |
| Jul 24, 3:55 PM MDT | Areal Flood Advisory | BOU | Douglas | 3 hr |
| Jul 24, 4:22 PM MDT | Flash Flood Warning | BOU | Morgan | 3 hr |
| Jul 24, 4:43 PM MDT | Special Weather Statement | BOU | Morgan | 47 min |
| Jul 24, 5:10 PM MDT | Special Weather Statement | BOU | Washington | 50 min |
| Jul 24, 5:36 PM MDT | Severe Thunderstorm Warning | BOU | Washington | 39 min |
Nearby
Flash Flood Warnings in Colorado, 2022Every flash flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.